Has anyone had a "itching" reaction to silver nitrate following treatment after surgery? I recently had a cystocele, rectocele and mid-urethral sling laparoscopic surgery for Pelvic Organ Prolapse(POP). I have been doing fine up until my 2 week post op follow-up. I was treated with a vaginal swab of sliver nitrate to help with the internal healing process. A few days later I developed a severe itching in my vaginal and rectal areas. I self diagnosed with benadryll and vagisil until I could contact my doctor because it occurred over the weekend. I met with my urogynecologist the following week and she applauded me for my self diagnosis. She took a urine sample and did a pelvic exam and I continued with my benadryll and vagisil. I called again this morning because my symptoms remain the same. Waiting on response from my urogynecologist. Anyone have similar reactions after a POP surgery.
Turns out I was not allergic to silver nitrate. I had a urinary tract infection (UTI) that was not reacting like a regular UTI. I had no pain just a itching sensation and my crotch area was red. I tried the usual vaginal itch creams until I got to my gynencologist. He said to stop using the vaginal itch creams (I was using vagisil) because it usually made things worst. He put me on a 3 day antibotic treatment. After that I called my urogynecologist and she recommended hydrocortisone cream. I tried that for 3 days and it did not work. I called my urogynecologist and she prescribed some Triamcinolone acetonide onitment and Hydroxyzine tablets for the itching which gave me relief, but after a few weeks I had another UTI. I was, also, prescribed estrace vaginal cream, but did not use it because I am a breast cancer survivor and the manufacture recommends against using it because of the estrogen in the product. After an emergency room visit over the July 4th holiday (all of my doctors were out of town for the holiday) I was put on a 3 day antibotic treatment again. I finally went back to my urogynecologist and was put on a 6 month low dose antibotic with cranberry pills (never knew there were cranberry pills). Apparently, my bladder was not emptying completely. She, also, recommended I lean forward a little when urinating to help emply the bladder more. Things seem to be OK. We'll see what happens when the 6 months are up in Jan 2012.
Thanks so much for all the detail-this is a classic example of how diverse all of our personal scenarios are! Great job with continual followup until resolution. The leaning forward tip is a great one to pass on, that may help some women. Keep us in the loop with how things turn out at 6 month exam. Cranberry caps can help many women with UTI if they catch it early, better than juice since there is no added sugar. Thanks much for the tips MCFOR!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.